MAUDE Adverse Event Report: LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER

LUTONIX, INC LUTONIX 035AV DRUG COATED PTA DILATION CATHETER; DRUG COATED BALLOON PTA CATHETER
Model Number 9010
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Restenosis (4576); Insufficient Information (4580)
Date of Event 04/18/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Expiry date: 02/2022.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one month and nine days post index procedure using a drug-coated balloon catheter, patient had an adverse event of target lesion restenosis.It was further reported that re-intervention was performed and restenosis was resolved.The current status of the patient is not provided.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.A definitive root cause could not be determined based upon the available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: b5, d4 (expiry date: 02/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one month and nine days post index procedure using a drug-coated balloon catheter, patient had an adverse event of target lesion restenosis which required additional medical intervention.It was further reported that re-intervention was performed and restenosis was resolved.The current status of the patient is not provided.
 
Additional Manufacturer Narrative
H10: additional information was received, and the file was reassessed for reportability and determined to be reportable as death.H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 02/2022).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that one month and eight days post an index procedure using a drug-coated balloon catheter in the cephalic vein via the left upper arm, the subject had an adverse event of decreased access blood flow due to a stenosis in the cephalic vein which required an arteriovenous access circuit reintervention.It was further reported that one month and twenty-six days after index procedure, standard percutaneous transluminal balloon angioplasty and drug coated balloon catheter procedures were performed to treat cephalic vein restenosis.Treatment re-intervention was successful and the outcome of the serious adverse event was resolved.It was also reported that five months and seven days after index procedure, the subject had an adverse event of decreased access blood flow due to a stenosis in the cephalic vein which required an arteriovenous access circuit reintervention.Furthermore, seven months and two days after index procedure, standard percutaneous transluminal balloon angioplasty and drug coated balloon catheter procedures were performed to treat cephalic vein restenosis.Treatment re-intervention was successful and the outcome of the serious adverse event was resolved.Evidently, one year, six months, and fifteen days after index procedure, during an eighteen-month contact with dialysis center, dialysis in the index arteriovenous access circuit was initially interrupted due to permanent abandonment of the index arteriovenous access circuit and the subject¿s death.Reportedly, the patient got expired, and the primary cause of death was not provided, and the relationship of the death with the study device, procedure, and arteriovenous access circuit is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.No device deficiencies were reported.The relationship between the reported restenosis was noted to be not related to the device, but only related to av circuit.The relationship between the use of the device and the reported patient death was not reported.Based on the available information, the investigation is inconclusive as no specific device deficiencies were reported and the relationship of the device to the patient death was not reported.Additionally, the reported event details indicate the product was used 03/10/2022.The expiration date of the lot number used in the procedure is 02/21/2022.Therefore, the product used in the procedure was expired.Per the provided crf reports, it was identified the expired device was used as part of a deviation.Therefore, the identified incorrect use of the device can be confirmed.Based upon the available information, a definitive root cause could not be determined.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Per instruction of use: warnings: "do not use after the ¿use by¿ date.".The reported event details indicate the product was used 03/10/2022.The expiration date of the lot number used in the procedure is 02/21/2022.Therefore, the product used in the procedure was expired.Per the provided crf reports, it was identified the expired device was used as part of a deviation.H10: g3, h6 (device, method).H11:d4 (unique identifier (udi) #), h6 (result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
LUTONIX 035AV DRUG COATED PTA DILATION CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15795995
Report Number3006513822-2022-00040
Device Sequence Number14231306
Product Code PRC
UDI-Device Identifier00801741135392
UDI-Public(01)00801741135392(11)190329(17)220221(10)GFDP2543
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model Number9010
Device Catalogue NumberLX3575660V
Device Lot NumberGFDP2543
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer12/02/2022
05/01/2024
10/29/2024
Initial Report FDA Received Date11/15/2022
Supplement Report FDA Received Date12/19/2022
05/27/2024
11/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight93 KG
Patient EthnicityNon Hispanic
Patient RaceWhite